Evidence map›Paper›PMID 41631185›Full record

ArticleRespiratory medicine case reports2026

Psoriasis flare confused with drug allergy: A collaborative effort is required to treat tuberculosis in the setting of severe psoriasis.

Quratulain Kizilbash, Adriana Vasquez, Barbara Seaworth, Lynn Horvath

Abstract readCase Reports
In one paragraph

Article in Respiratory medicine case reports, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors.

Quratulain KizilbashThe University of Texas at Tyler Health Science Center, 11937 US Highway 271, Tyler, TX, 75708, USA.
Adriana VasquezThe University of Texas at Tyler Health Science Center, 11937 US Highway 271, Tyler, TX, 75708, USA.
Barbara SeaworthThe University of Texas at Tyler Health Science Center, 11937 US Highway 271, Tyler, TX, 75708, USA.
Lynn HorvathThe University of Texas at Tyler Health Science Center, 11937 US Highway 271, Tyler, TX, 75708, USA.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Background: Psoriasis is a chronic autoimmune disorder. Severe psoriasis is treated with systemic immunosuppressive agents. Systemic immunosuppression increases the risk of tuberculosis (TB) disease. Sudden cessation of immunosuppression seems logical in a TB patient but can lead to psoriasis flares. And when a new rash occurs during TB therapy, drug reaction is usually suspected. This can result in untreated TB disease or intermittent therapy, thus increasing the risk for acquired drug resistance. Methods: We describe two patients who developed TB disease during immunosuppressive therapy for psoriasis. When the immunosuppressive therapy was stopped, due to TB disease, both patients experienced significant worsening of psoriasis. The skin changes were confused with drug reaction to TB medications. Significant treatment interruptions resulted. A single team of TB physicians and one dermatologist, worked in conjunction to formulate a psoriasis and TB treatment plan. The patients were treated with acitretin and cyclosporine systemically along with topical agents to achieve psoriasis control. Then both were sequentially challenged with one TB medication at a time to ensure no drug reaction occurred while monitored at Texas Center for Infectious Disease. Cyclosporine was then tapered off. Results: Both patients tolerated the alternative psoriasis regimen and TB therapy well. Both demonstrated clinical, bacteriologic, and radiographic improvement. Conclusion: Treatment of TB disease in patients with severe psoriasis requires a collaborative effort between the TB treatment team and dermatology. A balanced approach, including treatment of both diseases, is necessary to avoid confusion of psoriasis flare versus drug induced skin reactions from TB medications.

Identifiers

PMID41631185
PMCPMC12861259

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.